MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8784
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturer representative on (b)(6) 2019 regarding a patient receiving gablofen (500mcg/ml at 50mcg/day) via an implanted infusion pump.The indication for use was intractable spasticity.The patient's medical history included severe spasticity.It was reported that the attached collets on the catheter included in the kit detached from the connector when the surgeon was handling it.The surgeon was trying to connect the pump segment to the spinal segment at the spine incision and the collets fell off.The patient was not experiencing any issues because of this.No diagnostics or troubleshooting were performed and there were no environmental, external, or patient factors that may have led or contributed to the issue.A new kit was opened and the connector was replaced during the implant procedure with a new one.The issue was resolved at the time of report and the patient's status was alive - no injury.
 
Additional Manufacturer Narrative
Analysis of the returned catheter segment indicated the collet was detached and/or missing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8362673
Report Number3004209178-2019-03806
Device Sequence Number16428519
Product Code LKK
UDI-Device Identifier00763000051143
UDI-Public00763000051143
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Model Number8784
Device Catalogue Number8784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer05/01/2019
11/02/2020
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/02/2019
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR